Alert archive / Kentucky / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 151, NWS Louisville, KY

July 20, 2008Meade County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jul 20, 2008, 10:27 PM EDT for Meade County, Kentucky. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 20, 2008, 10:27 PM EDT (02:27 UTC)
Expired
Jul 20, 2008, 11:15 PM EDT
In force
48 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon

County Meade County, KY

The radar

The Louisville radar (KLVX), 14 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 20, 10:45 PM EDTTSTM WND DMG1 S Brandenburg, KYTREES AND POWER LINES DOWN AT INTERSECTION OF HWY 448 AND 1638

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.5 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2008-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1405 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2008-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1405 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
1836 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLMK 210227
SVRLMK
KYC163-210315-
/O.NEW.KLMK.SV.W.0151.080721T0227Z-080721T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1027 PM EDT SUN JUL 20 2008

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN MEADE COUNTY IN NORTH CENTRAL KENTUCKY...

* UNTIL 1115 PM EDT...

* AT 1024 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR   
  BRANDENBURG...MOVING SOUTHEAST AT 24 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GARRETT BY 1045 PM EDT...
  MULDRAUGH BY 1050 PM EDT...
  FLAHERTY BY 1055 PM EDT...

DOE VALLEY IS ALSO IN THE PATH OF THIS STORM.

EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING THE TELEPHONE
UNLESS IT IS AN EMERGENCY.

LAT...LON 3802 8620 3801 8618 3801 8614 3797 8606
      3799 8603 3800 8601 3788 8598 3783 8601
      3782 8608 3802 8622
TIME...MOT...LOC 0227Z 320DEG 21KT 3800 8615

$$

13
1 follow-up statement
000 
WWUS53 KLMK 210248
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1048 PM EDT SUN JUL 20 2008

KYC163-210315-
/O.CON.KLMK.SV.W.0151.000000T0000Z-080721T0315Z/
MEADE KY-
1046 PM EDT SUN JUL 20 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT
FOR EASTERN MEADE COUNTY...

AT 1042 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR GARRETT...MOVING SOUTHEAST AT 24 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  FLAHERTY BY 1055 PM EDT...

55 MPH WINDS STRUCK DOE VALLEY EARLIER WITH THIS STORM.

ALSO...A STRONG THUNDERSTORM WAS OVER SOUTHERN HARRISON COUNTY AND 
WILL BE MOVING INTO THE WARNED AREA OF MEADE COUNTY.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS LIGHTNING 
IS OCCURRING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES 
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE 
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 3801 8616 3801 8614 3797 8606 3800 8601
      3790 8598 3787 8599 3783 8601 3782 8608
      3792 8615 3796 8614
TIME...MOT...LOC 0246Z 320DEG 21KT 3791 8606

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 10:01 PM EDT, 26 minutes earlier.

Area forecast discussion, Jul 20, 10:01 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
1001 PM EDT SUN JUL 20 2008

.MESO UPDATE (MID EVENING)...

EXTENDED SEVERE THUNDERSTORMS WATCH NUMBER 710 TO 11 PM EDT. THIS IS
DUE TO REFORMATION OF STRONG STORMS ACROSS CENTRAL INDIANA.

.MESO UPDATE (EARLY THIS EVENING)...

WELL...1ST BATCH OF CONVECTION FROM MID AFTERNOON OVER BLUEGRASS
REGION HAS PUSHED INTO JKL CWA...AND ONLY BROUGHT BRIEF GUSTY
WINDS...FEW CG LIGHTNING STRIKES AND BRIEF HEAVY RAINFALL.  NEXT SVR
STORM IS STRADDLING THE OWEN AND HENRY KY CO LINE...AND TRAJECTORY
WILL TAKE THIS FLEMING COUNTY.  MAIN CONCERN IS THE SWRN EDGE OF AN
MCS OVER CENTRAL PART OF IND AREA.  THESE STORMS HAVE A VERY TIGHT
REFLECTIVITY GRADIENT OVER OWEN AND MONROE COUNTY LINE IN INDIANA
AND DEFINITELY HAS A SEVERE WIND THREAT.

WITH 70 DEW POINTS...LIS IN THE -5 TO -7 C RANGE...AND CAPES IN THE
2500-3300 J/KG...THERE IS PLENTY OF MOISTURE AND INSTABILITY TO WORK
WITH IN THIS NOTORIOUS NW FLOW.  THE 12Z U/A SOUNDINGS AT
ILN...ILX...AND BNA ALL DENOTE DAMAGING WIND THREAT WITH LOADS OF
DRY AIR ENTRAINMENT FROM 700-500 MB.  THE CORFIDI VECTORS ON THE
LAST RUC TAKE THIS COMPLEX INTO THE SCOTT AND JEFFERSON COUNTY LINE
AROUND 2330Z.  IF THE RADAR TRENDS CONTINUE THESE COUNTIES CAN
EXPECT A SVR.

.SHORT TERM (TONIGHT AND MONDAY)...

SCT TSTMS HAVE DEVELOPED OVER A PART OF CNTRL KY THIS AFTERNOON
ALONG AND AHEAD OF A SUBTLE CLOUD BOUNDARY WITH A CU/TCU FIELD AHEAD
OF BOUNDARY AND LESS CLOUD COVER JUST BEHIND IT. EXPECT THESE STORMS
TO CONTINUE DEVELOPING SEWD INTO PARTS OF E-CNTRL AND S-CNTRL KY
THRU LATE AFTERNOON BEFORE DISSIPATING THIS EVENING. THE STRONGEST
CELLS SHOULD PRODUCE BRIEF HEAVY RAIN...WIND GUSTS OF 30-40 MPH...
AND POSSIBLY SMALL HAIL.

THE NEXT CONCERN IS AN AREA OF DEVELOPING CONVECTION OVER CNTRL IL
AND CNTRL IN. THIS AREA IS IN A REGION OF WEAK LOW-LEVEL CONFLUENCE
AND MODERATE TO STRONG INSTABILITY. TSTMS SHOULD CONTINUE TO
INCREASE IN COVERAGE AND MOVE EAST-SOUTHEAST LATE THIS AFTERNOON AND
EARLY EVENING. STORM TRAJECTORY AND STEERING FLOW ALOFT SUGGEST
MAIN AXIS OF STORMS SHOULD MOVE EVENTUALLY INTO SERN IN TO BETWEEN
LOUISVILLE AND CINCINNATI...PROBABLY CLIPPING ERN PART OF OUR
S-CNTRL IN COUNTIES. SPC HAS JUST ISSUED SVR TSTM WATCH 710 TIL 01Z
FOR ERN IL AND CNTRL AND PARTS OF SRN IN. THESE STORMS SHOULD ALSO
WEAKEN LATER THIS EVENING AS DIURNAL INSTABILITY WANES.

OVERNIGHT...ADDITIONAL TSTMS MAY FORM WELL TO OUR NW AND POSSIBLY
DEVELOP INTO ANOTHER MCS. THIS SHOULD NOT AFFECT OUR NRN COUNTIES
OVERNIGHT. INSTEAD...SHOULD BE DRY WEATHER OVERNIGHT WITH AREAS OF
HAZE/FOG.

ON MONDAY...OUTFLOW BOUNDARIES FROM ANY MCS ACTIVITY TO OUR N AND W
MAY SERVE AS EFFECTIVE BOUNDARIES FOR RENEWED TSTM DEVELOPMENT MON
AFTERNOON WITHIN A HOT AND UNSTABLE AIR MASS. APPEARS NRN HALF OF
FCST AREA WILL BE MOST SUSCEPTIBLE TO SCT DIURNAL CONVECTION WITH
ISOLATED WET MICROBURTS POSSIBLE.

.LONG TERM (MONDAY NIGHT THRU SUNDAY)...

MON NGT THRU WED NGT...

LATE MON NIGHT INTO TUE SHUD BE PRIME TIME FOR CONVECTIVE
DEVELOPMENT ACROSS OUR FORECAST AREA (FA) WITH MCS POTENTIAL MON
NGT...MAINLY FOR OUR NRN FA AND POTENTIAL REDEVELOPMENT TUE.

LONGWAVE TROF...EMBEDDED WITH SEWD MOVG SHRTWV TROFS...FORECAST TO
SHARPEN/DIG INTO OUR FA BY WED WITH TROF AXIS EAST OF OUR AREA BY
WED NIGHT. ASSOCIATED CDFNT WILL LIKELY BE MEANDERING ACRS SRN
INDIANA AT THE START OF THIS PERIOD. SHORT RANGE MODELS/ENSEMBLES
INDICATE A POTENTIAL MCS DEVELOPING NEAR/NORTH OF BNDRY AS IT SLIPS
SWD INTO N-CNTRL KY BY 12Z TUE. CURRENT HI CHC POPS FOR OUR NRN FA
AND LOWER CHC SOUTH SEEM REASONABLE AND WILL LEAVE FOR MON NIGHT.
SUFFICIENT MOISTURE/INSTABILITY/SHEAR SHUD BE IN PLACE FOR STRONG
STORMS...WITH PERHAPS A FEW REACHING SVR LEVELS.

BNDRY CONTINUES SLOWLY SEWD TUE/TUE NIGHT WITH ADDITIONAL
SHOWERS/STORMS EXPECTED TO DEVELOP NEAR FRONT AS AFOREMENTIONED TROF
CONTINUES TO DIG INTO THE LOWER OHIO VALLEY. SHORT RANGE ENSEMBLES
SHOW SHOWERS/STORMS TO BE MOST WIDESPREAD TUE WITH DECAYING...THEN
REDEVELOPING MCS DROPPING SWD ACRS OUR FA. WILL RAISE POPS AT THAT
TIME TO 50% ENTIRE FA. GREATEST SVR THREAT/DEEP CONVECTION...WOULD
APPEAR TO BE ACRS OUR SRN FA TUE AFTN/EARLY TUE NIGHT WITH FRONT
OVER THAT AREA DURING THE DIURNAL INSTABILITY MAX...ASSUMING
CONVECTIVE DEBRIS DOES NOT SLOW SIGNIFICANTLY DAYTIME HEATING.

BY WED...RAIN CHCS SHOULD BE DECREASING WITH DEEP MOISTURE AND
CONVERGENCE PROGGED ALONG BNDRY ACRS TENNESSEE. ONGOING FCST
INDICATES AS MUCH.

THU THRU SUN...

TYPICAL LATE JULY TEMPS THRU THIS PERIOD WITH MOSTLY DRY CONDITIONS.
BEST CHC POPS (30-40%) WILL BE RESERVED FOR FRI.

MEDIUM RANGE MODELS ARE SIMILAR WITH SHOWING WEAK NW UPR FLO THRU
MUCH OF THE PERIOD...HOPEFULLY FLO WILL BE STRONG ENOUGH TO PUSH A
COUPLE OF COOL FRONTS SWD THRU OUR FA...WHICH BECOMES HARDER TO DO
AS WE GET LATER INTO THE SUMMER.

FIRST SUCH FRONT (QSTNRY) FORECAST TO BE ACRS TN THU WITH HIGH PRES
EXTENDING FROM THE LOWER GREAT LAKES INTO THE LOWER OH VLY. HAVE
CHOSEN TO REMOVE SLIGHT CHC POPS FOR THAT PERIOD FROM THE PREV FCST.
FOR THU NGT/FRI/FRI NIGHT...SFC WAVE DEVELOPS ON BNDRY AND MOVES
ACRS MO/LWR OH VLY WITH GFS ENSEMBLES/OPS ECMWF AND HPC INDICATING
AT LEAST SCATTERED SHOWERS/TSTMS...ESPECIALLY FRI AHEAD OF WAVE IN
STRONGEST SLY/MOIST FLO.

WENT WITH HPC FOR THE WEEKEND (LOW CHC POPS) WITH A SECOND
DECELERATING FRONT EXPECTED TO BE MEANDERING ACRS OUR FA WITH
HIGHEST POPS SOUTH...NEAREST FRONT.

&&

.AVIATION (00Z TAFS)...UPDATED

UPDATE...STRONG THUNDERSTORMS HAVE DEVELOPED OVER SOUTH CENTRAL
INDIANA AND MOVED SOUTH INTO VICINITY OF SDF. SMALL HAIL HAS BEEN
REPORTED AT AIRPORT. WITH MORE THUNDERSTORMS ON THE WAY...HAVE
UPDATED SDF TAF TO ACCOUNT FOR STRONG TO SEVERE THUNDERSTORMS
THROUGH 04Z.

PREVIOUS DISCUSSION
BWG AND SDF TSTM THREATS ARE MINIMAL AS MCS OVER IND CWA
IS HEADING TOWARDS LEX...TRAJECTORY BRINGS THIS IN AROUND 0130Z.
HAVE INCLUDED WIND GUSTS TO 35 KTS RIGHT NOW.  IF THIS HOLDS
TOGETHER AND LEX RECEIVES 1/2 INCH OR MORE OF PCPN....THEN MVFR FOG
OR WORSE COULD OCCUR.  OTHER THAN THAT...NEXT TAF WILL TRY TO BETTER
FOCUS WHAT TIMES WILL BE THE OPTIMUM TSRA THREAT FOR MCS ON MONDAY.
BWG AND SDF SHOULD HAVE 5-6SM HZ FROM 09Z-13Z ONCE AGAIN.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

UPDATE.......JDG
SHORT TERM...TWF
LONG TERM....JDK
AVIATION.....JDG/MBS
Hazardous weather outlook, Jul 20, 4:10 PM EDT, 6 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
410 PM EDT SUN JUL 20 2008

INZ076>079-092-KYZ031>033-212015-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-CLARK IN-OLDHAM KY-
TRIMBLE KY-HENRY KY-
410 PM EDT SUN JUL 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND NORTH CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM EDT.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THIS
EVENING...WITH THE BEST CHANCE OF STORMS OVER EASTERN PARTS OF
THE AREA. THE STRONGEST STORMS COULD PRODUCE WIND DAMAGE AND
HAIL...ALONG WITH HEAVY RAIN AND CLOUD-TO-GROUND LIGHTNING. ANY
STORMS SHOULD DISSIPATE BY LATE EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP MONDAY AFTERNOON AND
CONTINUE THROUGH EARLY WEDNESDAY AS A COOL FRONT DROPS SOUTH THROUGH
THE REGION. THE MOST WIDESPREAD STORMS ARE EXPECTED TUESDAY. SOME OF
THESE STORMS WILL PRODUCE PERIODS OF HEAVY RAIN...DANGEROUS
CLOUD-TO-GROUND LIGHTNING AND SMALL HAIL. A FEW STORMS COULD
PRODUCE DAMAGING WINDS...ESPECIALLY MONDAY NIGHT AND TUESDAY.

ADDITIONAL ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED
THURSDAY NIGHT THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

INZ083-084-089>091-KYZ023>030-034>043-045>049-053>057-061>067-
070>078-081-082-212015-
DUBOIS IN-CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-
SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-
CLARK KY-LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-
BUTLER KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-
LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-
MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-
CLINTON KY-
410 PM EDT SUN JUL 20 2008 /310 PM CDT SUN JUL 20 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

ISOLATED THUNDERSTORMS ARE EXPECTED OVER CENTRAL KENTUCKY THROUGH
EARLY THIS EVENING...WITH THE BEST CHANCE OVER PARTS OF EAST-
CENTRAL AND EASTERN SECTIONS OF SOUTH-CENTRAL KENTUCKY. THE
STRONGEST STORMS COULD PRODUCE WIND GUSTS OF 30 TO 40 MPH ALONG
WITH BRIEF HEAVY RAIN AND CLOUD-TO-GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP MONDAY AFTERNOON AND
CONTINUE THROUGH EARLY WEDNESDAY AS A COOL FRONT DROPS SOUTH THROUGH
THE REGION. THE MOST WIDESPREAD STORMS ARE EXPECTED TUESDAY. SOME OF
THESE STORMS WILL PRODUCE PERIODS OF HEAVY RAIN...DANGEROUS
CLOUD-TO-GROUND LIGHTNING AND SMALL HAIL. A FEW STORMS COULD PRODUCE
DAMAGING WINDS...ESPECIALLY MONDAY NIGHT AND TUESDAY.

ADDITIONAL ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED
THURSDAY NIGHT THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

TWF/DK

In the hours before

Local storm report, Jul 20, 9:47 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
947 PM EDT SUN JUL 20 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0943 PM     TSTM WND DMG     LOUISVILLE              38.22N  85.74W
07/20/2008                   JEFFERSON          KY   DISPATCH

            TREES DOWN IN DOWNTOWN LOUISVILLE

&&

EVENT NUMBER 00115

FOSTER
Local storm report, Jul 20, 9:53 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
953 PM EDT SUN JUL 20 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0953 PM     HAIL             CORYDON                 38.21N  86.13W
07/20/2008  E0.88 INCH       HARRISON           IN   TRAINED SPOTTER

&&

EVENT NUMBER 00116

FOSTER
Special weather statement, Jul 20, 10:00 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1000 PM EDT SUN JUL 20 2008

KYZ029-210230-
BULLITT-
1000 PM EDT SUN JUL 20 2008

...STRONG STORMS MOVING INTO BULLITT COUNTY...

AT 959 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR OKOLONA...OR 10 MILES SOUTH OF LOUISVILLE...
AND MOVING SOUTH SOUTHEAST AT 30 MPH.

FREQUENT LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND
GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM
FROM SHEPHERDSVILLE TO MOUNT WASHINGTON TO HILLVIEW.

THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
112 AND 121.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

04
Local storm report, Jul 20, 10:03 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1003 PM EDT SUN JUL 20 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1000 PM     HAIL             CORYDON                 38.21N  86.13W
07/20/2008  E1.75 INCH       HARRISON           IN   BROADCAST MEDIA

&&

EVENT NUMBER 00117

FOSTER
Local storm report, Jul 20, 10:16 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1016 PM EDT SUN JUL 20 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0955 PM     HAIL             VALLEY STATION          38.10N  85.86W
07/20/2008  E0.75 INCH       JEFFERSON          KY   PUBLIC

&&

EVENT NUMBER 00119

FOSTER
Special weather statement, Jul 20, 10:19 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1019 PM EDT SUN JUL 20 2008

KYZ025-210245-
MEADE-
1019 PM EDT SUN JUL 20 2008

...STRONG STORM AFFECTING MEADE COUNTY...

AT 1012 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES NORTH OF BRANDENBURG...MOVING
SOUTHEAST AT 24 MPH.

CONTINUOUS DEADLY LIGHTNING...HEAVY RAIN ...SMALL HAIL...AND STRONG
GUSTY WINDS TO 50 MPH...ARE EXPECTED WITH THIS STORM.

THIS STORM WILL BE...
  NEAR DOE VALLEY AND BRANDENBURG BY 1025 PM EDT.
  NEAR EKRON BY 1030 PM EDT.
  NEAR GARRETT BY 1040 PM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

13

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 8:05 PM EDTSevere Thunderstorm WarningLMKBourbon, Franklin, Harrison, Nicholas, Scott40 min
Jul 20, 8:15 PM EDTSevere Thunderstorm WarningLMKHenry, Oldham30 min
Jul 20, 8:25 PM EDTSevere Thunderstorm WarningLMKBourbon, Clark, Fayette, Nicholas35 min
Jul 20, 9:39 PM EDTSevere Thunderstorm WarningLMKJefferson36 min
Jul 20, 10:11 PM EDTSevere Thunderstorm WarningLMKBullitt, Hardin, Jefferson34 min
Jul 20, 11:23 PM EDTSevere Thunderstorm WarningLMKMeade37 min
Jul 20, 11:52 PM EDTSevere Thunderstorm WarningLMKBreckinridge, Meade38 min
Jul 21, 11:50 AM EDTHeat AdvisoryLMKAllen, Barren, Butler, Edmonson, Grayson, Hart and 4 more7 hr
Jul 21, 1:06 PM EDTSevere Thunderstorm WarningLMKBullitt, Jefferson24 min
Jul 21, 1:14 PM EDTSevere Thunderstorm WarningLMKBullitt, Hardin, Jefferson, Meade31 min
Jul 21, 1:48 PM EDTSevere Thunderstorm WarningLMKBullitt, Hardin, Larue, Nelson42 min
Jul 21, 2:58 PM EDTSevere Thunderstorm WarningLMKAdair, Clinton, Cumberland, Russell47 min
Jul 21, 3:26 PM EDTSevere Thunderstorm WarningLMKClinton, Cumberland34 min
Jul 21, 3:42 PM EDTSevere Thunderstorm WarningLMKClinton33 min
Jul 21, 3:55 PM EDTSevere Thunderstorm WarningLMKBarren, Cumberland, Metcalfe35 min
Jul 21, 4:23 PM EDTSevere Thunderstorm WarningLMKCumberland, Monroe29 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.